Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 44, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Nov 7, 2018, 9:44 PM CST for Jefferson County, Orange County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2018, 9:44 PM CST (03:44 UTC)
- Expired
- Nov 7, 2018, 10:15 PM CST
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 92 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
108
WFUS54 KLCH 080344
TORLCH
TXC245-361-080415-
/O.NEW.KLCH.TO.W.0044.181108T0344Z-181108T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
944 PM CST WED NOV 7 2018
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
North central Jefferson County in southeastern Texas...
Western Orange County in southeastern Texas...
* Until 1015 PM CST.
* At 944 PM CST, a severe thunderstorm capable of producing a tornado
was located near Bevil Oaks, or near Beaumont, moving southeast at
15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Rose City around 1015 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3014 9428 3017 9427 3017 9424 3018 9422
3018 9417 3017 9417 3016 9411 3019 9411
3020 9387 2990 9405 3012 9430
TIME...MOT...LOC 0344Z 299DEG 12KT 3012 9423
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Tingler2 follow-up statements
064
WWUS54 KLCH 080354
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
954 PM CST WED NOV 7 2018
TXC245-361-080415-
/O.CON.KLCH.TO.W.0044.000000T0000Z-181108T0415Z/
Jefferson TX-Orange TX-
954 PM CST WED NOV 7 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR NORTH
CENTRAL JEFFERSON AND SOUTHWESTERN ORANGE COUNTIES...
At 954 PM CST, a severe thunderstorm capable of producing a tornado
was located over Beaumont, moving southeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Vidor and Rose City around 1005 PM CST.
Central Gardens and Southeast Texas Regional Airport around 1015
PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3016 9421 3016 9389 2990 9405 3007 9424
3013 9424
TIME...MOT...LOC 0354Z 297DEG 25KT 3009 9414
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Tingler410
WWUS54 KLCH 080411
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1011 PM CST WED NOV 7 2018
TXC245-361-080421-
/O.EXP.KLCH.TO.W.0044.000000T0000Z-181108T0415Z/
Jefferson TX-Orange TX-
1011 PM CST WED NOV 7 2018
...THE TORNADO WARNING FOR NORTH CENTRAL JEFFERSON AND SOUTHWESTERN
ORANGE COUNTIES WILL EXPIRE AT 1015 PM CST...
The storm which prompted the warning has weakened, and no longer
appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However hail and
gusty winds are still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect.
LAT...LON 3016 9421 3016 9389 2990 9405 3007 9424
3013 9424
TIME...MOT...LOC 0411Z 299DEG 12KT 3007 9409
$$
TinglerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 7, 9:10 PM CST, 34 minutes earlier.
Area forecast discussion, Nov 7, 9:10 PM CST, 34 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 910 PM CST Wed Nov 7 2018 .DISCUSSION... Wx map shows cool front moving through Southeast Texas and the Southern Louisiana coastal parishes this evening. Scattered to numerous showers and thunderstorms continue around the frontal boundary, both ahead and behind, with one large severe thunderstorm over Hardin county in Southeast Texas at this time. Patchy to areas of fog will continue ahead of the boundary along the SE TX, LA coastal areas into the coastal waters out 20nm this evening and early Thursday morning. Updated near term forecast for current trends and latest guidance, increasing chances further south into the coastal waters this evening into early Thursday morning. DML && .PREV DISCUSSION... /issued 450 PM CST Wed Nov 7 2018/ DISCUSSION... CDFNT continuing to make slow but steady progress this afternoon, and is just now entering the TX Lakes region into Central LA based on SFC OBS and Visible satellite imagery. Boundary is expected to continue SWD this evening, reaching near the coast by around midnight. SCTD/NMRS convection is possible through the evening, with coverage expected to decrease (though not completely disappear) thereafter. Some potential for patchy fog during the evening and overnight hours, primarily I-10 south through midnight, then a little closer to the coast. Per shallow nature of the front, very low stratus and BR is likely in the post-frontal airmass. Temperatures by morning will be around 10 degrees cooler than this morning, though it will still be quite humid. The front is expected to continue SWD into the NW Gulf waters THU morning, but will subsequently stall out roughly from CRP to PTN within the deep layer W-E oriented flow. Perturbations in this westerly flow aloft along with elevated MSTR/instability will keep a risk of isolated/scattered convection in the forecast, with the area otherwise shrouded in post-frontal cloud cover amid generally mild afternoon temperatures. Upper trof digging into the ERN CONUS THU night into FRI will both sharpen the front and aid in driving it farther offshore, but also result in increasing rain chances and the arrival of a much cooler airmass. A brief reprieve in rain expected on SAT, with rain chances increasing again SAT night into SUN as a shearing out shortwave ejects east across the SRN Plains. Good rain chances continue SUN night into MON as a deep upper trof digs into the CENT/ERN CONUS. A strong cold front is expected late MON into TUE, which will finally dry us out and could yield our first light freeze for northern parts of the area. 13 MARINE... A light onshore flow will continue this evening ahead of a slow moving frontal boundary sagging into the area. Patchy fog is possible over the nearshore Gulf waters and coastal lakes and bays, with the risk of fog decreasing over the latter after midnight as the front is forecast to reach near the coast by that time. The front will then continue slowly south into the Gulf waters where it is expected to stall out on Thursday. Strong high pressure building into Southern Plains will finally drive the front out of the area Thursday night into Friday, with a strong offshore flow developing in its wake. Elevated offshore flow will continue through the weekend as a reinforcing high traverses Eastern U.S., with offshore flow becoming strong again early next week as a robust surface high drops into the Plains. Scattered to numerous showers and thunderstorms are possible through the weekend. 13 && .PRELIMINARY POINT TEMPS/POPS... AEX 57 63 49 55 / 70 40 60 70 LCH 64 72 55 58 / 80 30 60 80 LFT 65 74 56 58 / 80 30 50 80 BPT 66 72 56 59 / 70 30 70 90 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...04
Hazardous weather outlook, Nov 7, 4:56 PM CST, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 456 PM CST Wed Nov 7 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 082300- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 456 PM CST Wed Nov 7 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Scattered to perhaps numerous showers and thunderstorms are possible as a cold front sags south through the region this evening. While severe thunderstorms are generally not expected, an isolated severe thunderstorm producing large hail or damaging winds is possible. Additionally, showers and thunderstorms will be capable of producing locally heavy rainfall, which could result in minor flooding of urban or low lying areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers will move inland off the gulf of Mexico through much of the day Thursday. Severe weather is not anticipated. A stronger cold front will approach and move through the area late Thursday night into Friday morning accompanied by widespread showers and thunderstorms. While widespread severe weather is not anticipated with this system, some of these storms will have the potential to produce frequent cloud to ground lightning, gusty winds, and brief heavy downpours. Dry conditions will prevail Friday afternoon through Saturday with precipitation chances returning late Saturday into Sunday as a weak upper disturbance moves across the northern gulf. This will be followed by another strong cold front swinging through the area late Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-082300- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 456 PM CST Wed Nov 7 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Patchy fog is possible tonight over the nearshore Gulf waters and coastal lakes and bays. Isolated to scattered showers and thunderstorms are possible through this evening as a cold front sags through the area. No severe thunderstorms are expected, but storms will have the potential to produce frequent cloud to ground lightning, gusty winds, and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers will move inland off the gulf of Mexico through much of the day Thursday. Severe weather is not anticipated. A stronger cold front will approach and move through the area late Thursday night into Friday morning accompanied by widespread showers and thunderstorms. While widespread severe weather is not anticipated with this system, some of these storms will have the potential to produce frequent cloud to ground lightning, gusty winds, and brief heavy downpours. Strong offshore flow will develop in the wake of this front with gusts to gale force possible along with seas of 8 - 10 feet. Dry conditions will prevail Friday afternoon through Saturday with precipitation chances returning late Saturday into Sunday as a weak upper disturbance moves across the northern gulf. This will be followed by another strong cold front swinging through the area late Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 13
In the hours before
Special weather statement, Nov 7, 4:04 PM CST, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
404 PM CST WED NOV 7 2018
LAZ029-072245-
Avoyelles LA-
404 PM CST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AVOYELLES PARISH
UNTIL 445 PM CST...
At 404 PM CST, Doppler radar was tracking a strong thunderstorm near
Simmesport, moving northeast at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Simmesport, Cottonport, Plaucheville, Dupont, Big Bend and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3111 9170 3109 9172 3108 9171 3107 9171
3105 9172 3099 9178 3098 9180 3091 9180
3085 9196 3095 9211 3112 9182
TIME...MOT...LOC 2204Z 246DEG 14KT 3097 9187
TinglerSpecial weather statement, Nov 7, 4:55 PM CST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
455 PM CST WED NOV 7 2018
LAZ029-072345-
Avoyelles LA-
455 PM CST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL AVOYELLES PARISH
UNTIL 545 PM CST...
At 454 PM CST, Doppler radar was tracking a strong thunderstorm over
Big Bend, or 7 miles east of Bordelonville, moving northeast at 10
mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Big Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3122 9175 3120 9173 3121 9170 3119 9168
3117 9168 3116 9170 3114 9172 3112 9172
3111 9170 3110 9170 3109 9172 3107 9171
3105 9172 3099 9178 3109 9191 3123 9180
TIME...MOT...LOC 2254Z 225DEG 10KT 3111 9179
TinglerSpecial weather statement, Nov 7, 6:44 PM CST, 3 hours before
Special Weather Statement National Weather Service Lake Charles LA 644 PM CST WED NOV 7 2018 LAZ033-080130- St. Landry LA- 644 PM CST WED NOV 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. LANDRY PARISH UNTIL 730 PM CST... At 644 PM CST, Doppler radar was tracking a strong thunderstorm over Opelousas, moving east at 15 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Opelousas, Leonville and Port Barre. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3048 9215 3059 9213 3066 9178 3043 9176 TIME...MOT...LOC 0044Z 264DEG 15KT 3055 9210 Tingler
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 8:45 PM CST | Severe Thunderstorm Warning | LCH | Hardin | 45 min |
| Nov 7, 9:19 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jefferson, Orange | 41 min |
| Nov 7, 10:09 PM CST | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 20 min |
| Nov 7, 10:15 PM CST | Flash Flood Warning | LCH | Jefferson, Orange | 4 hr |
| Nov 7, 10:59 PM CST | Special Weather Statement | LCH | Orange | 46 min |
| Nov 8, 1:31 AM CST | Flash Flood Warning | LCH | Jefferson, Orange | 119 min |
| Nov 8, 1:45 AM CST | Special Weather Statement | LCH | Jefferson | 45 min |
| Nov 8, 10:10 AM CST | River Flood Warning | LCH | Hardin, Jefferson | 4 days |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.